What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 1, 7:12 PM EST, 18 minutes earlier.
Area forecast discussion, Aug 1, 7:12 PM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
812 PM EDT Sun Aug 1 2021
.UPDATE...
Have seen a few bands of showers/storms with heavy rain and gusty
winds through the early evening. Latest radar imagery showing
activity slowly decreasing in coverage, which should continue
over the next 2 hours. Radar also shows some scattered storms
in central GA which could work SE toward our northern counties
over the next few hours. Otherwise, partly to mostly cloudy
skies with mild low temperatures in the mid to upper 70s.
&&
.AVIATION...
[Through 00Z Tuesday]
.AVIATION...Bands of thunderstorms over southeast GA will continue
working SE toward NE FL while weakening over the next few hours.
Have made some TAF updates to account for these. For 00Z TAFs, may
have VCTS at some sites for a few more hours, otherwise partly
cloudy conditions with fairly light winds expected Tonight.
Expecting to see another round of scattered to numerous showers and
storms by late afternoon, as suggested by high-res model guidance.
Have a TEMPO group focused on the 20z-00z period in the 00z TAFs.
&&
.PREV DISCUSSION [625 PM EDT]...
.Near Term.../through Monday/...
High pressure will be southeast of the area Today, with a frontal
zone just to the north. Scattered to numerous convection anticipated
this afternoon and evening. The front will sink southeast Tonight
into SE GA counties, which could keep activity going into the
overnight hours.
The surface front will stall over area during the day Monday, as
500mb trough digs into southeastern US. The combination of diurnal
heating, convergence along the front and added instability
associated with upper trough will yield a fairly active convective
day on Monday. With the surface flow largely running along the
surface boundary could see rounds of heavy rainfall training over
the region. So, in addition to potential for strong to a few severe
storms Monday afternoon, will also anticipate localized flooding.
Temperatures Tonight will trend above normal, with a near to
slightly below normal day on Monday.
.Short Term.../Monday night through Thursday/...
The region remains in the base of a 500mb trough with a stalled
frontal zone at the surface in place through Wednesday. This pattern
will continue the stormy period, with rounds of convection expected.
The pattern begins to change into Thursday, as the upper trough
flattens, and the surface frontal zone lifts back to the north, as
surface high pressure builds toward east. While it will still be
moist and unstable enough for diurnally driven convection on
Thursday, the chances will begin to trend down.
Overnight lows will be near normal this period, while highs will
trend below normal due to rain and cloud coverage.
.Long Term.../Thursday night through Sunday/...
High pressure will extend across the area from a center to the east
this period. While convective chances will be a little lower than
earlier in the week, chances will still be higher than average.
Temperatures will trend near normal at night, and a little below
normal for highs.
.Marine...
A frontal boundary will sink southeast into area Tonight, and stall
through Wednesday. The boundary will lift back to the north and
weaken later in the week, as high pressure builds toward the east.
Rip Currents: Low through Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 90 72 82 71 / 40 90 70 90 60
SSI 78 89 76 84 75 / 50 90 80 90 60
JAX 77 93 74 85 73 / 70 90 70 90 50
SGJ 77 91 75 87 74 / 60 70 60 80 40
GNV 76 89 74 84 74 / 30 70 70 90 50
OCF 76 88 74 87 74 / 20 70 70 80 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Aug 1, 5:45 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
645 PM EDT Sun Aug 1 2021
FLZ020-021-012330-
Hamilton FL-Suwannee FL-
645 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUWANNEE AND HAMILTON
COUNTIES UNTIL 730 PM EDT...
* At 644 PM EDT, National Weather Service meteorologists were
tracking a clusters of showers and thunderstorms centered
just south of Jennings, moving southeast at 20 mph.
* Winds in excess of 40 mph possible with these storms.
* Locations impacted include...
Live Oak, Jasper, Suwannee Springs, Suwannee River State Park,
Belmont, Blue Springs, Crossroads, Newburn and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3063 8314 3059 8312 3056 8274 3046 8271
3024 8289 3028 8323 3030 8323 3031 8321
3035 8321 3035 8319 3038 8319 3039 8317
3041 8318 3042 8322 3046 8322 3047 8324
3052 8324 3063 8326
TIME...MOT...LOC 2244Z 306DEG 19KT 3057 8315
SHASHYSpecial weather statement, Aug 1, 5:53 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
653 PM EDT Sun Aug 1 2021
FLZ125-133-225-325-425-012345-
Coastal St. Johns FL-Western Duval FL-South Central Duval FL-
Trout River FL-Coastal Duval FL-
653 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. JOHNS AND
EASTERN DUVAL COUNTIES UNTIL 745 PM EDT...
* At 652 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Jacksonville, moving east at 20
mph.
* Winds of 40 to 50 mph and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Jacksonville, Unf, Arlington, Ponte Vedra Beach, Neptune Beach,
Sawgrass, Baymeadows, Ortega, Craig Field and San Pablo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3009 8136 3027 8179 3048 8166 3043 8137
3025 8135 3018 8132
TIME...MOT...LOC 2252Z 291DEG 19KT 3035 8166
SHASHYSpecial weather statement, Aug 1, 6:16 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
716 PM EDT Sun Aug 1 2021
FLZ023-024-132-225-325-425-GAZ364-020015-
Eastern Clay FL-Baker FL-Western Duval FL-South Central Duval FL-
Inland Nassau FL-Trout River FL-Western Charlton GA-
716 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...NORTHERN
BAKER...SOUTHWESTERN DUVAL AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL
815 PM EDT...
* At 714 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles east of Taylor, or 21 miles
southwest of Hilliard, moving southeast at 20 mph. Additional
storms were over western Duval county moving southeast at 15 mph.
* Minor flooding due to heavy rainfall is possible with these storms
in addition o gusts 40 mph.
* Locations impacted include...
Taylor, Cecil Field, Cisco Gardens, St. George, Normandy,
Bryceville, Bellair-Meadowbrook Terrace, Baldwin, Jacksonville
Heights and Whitehouse Air Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3027 8176 3018 8171 3018 8174 3019 8174
3019 8188 3035 8213 3040 8245 3056 8245
3056 8206 3041 8170
TIME...MOT...LOC 2314Z 300DEG 16KT 3047 8218
SHASHYSpecial weather statement, Aug 1, 6:34 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
734 PM EDT Sun Aug 1 2021
FLZ020-021-122-222-020030-
Southern Columbia FL-Hamilton FL-Suwannee FL-Northern Columbia FL-
734 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA...NORTHEASTERN
SUWANNEE AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 830 PM EDT...
* At 734 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms over White Springs, moving southeast
at 25 mph.
* Winds in excess of 40 mph, excessive cloud-to-ground lightning,
and minor flooding due to heavy rainfall is possible with these
storms.
* Locations impacted include...
Lake City, Live Oak, White Springs, Columbia, Wellborn, Five
Points, Watertown, Lulu, Winfield and Suwannee Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3026 8307 3050 8282 3040 8246 3031 8246
3010 8247 3003 8269 3015 8314
TIME...MOT...LOC 2334Z 312DEG 21KT 3030 8277
SHASHYSpecial weather statement, Aug 1, 7:03 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
803 PM EDT Sun Aug 1 2021
FLZ125-225-325-425-020115-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-
803 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL COUNTY UNTIL 915 PM
EDT...
* At 802 PM EDT, National Weather Service meteorologists were
tracking showers and thunderstorm near Normandy, or 8 miles west
of Jacksonville, moving south at 10 mph.
* Minor flooding due to heavy rainfall is possible with this
activity. Rainfall amounts of around 1 to 2 inches has occurred.
* Locations impacted include...
Jacksonville, Arlington, Nas Jax, Cisco Gardens, Ortega, Normandy,
San Marco, Riverside, Baldwin and Tallyrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this activity, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3021 8165 3022 8185 3030 8202 3043 8185
3039 8166 3034 8159
TIME...MOT...LOC 0002Z 340DEG 8KT 3031 8182
SHASHYSpecial weather statement, Aug 1, 7:12 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
812 PM EDT Sun Aug 1 2021
FLZ132-232-020100-
Eastern Clay FL-Western Clay FL-
812 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 900 PM EDT...
* At 812 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Middleburg, moving southeast at
15 mph.
* Winds in excess of 40 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Orange Park, Green Cove Springs, Middleburg, Fleming Island,
Doctors Inlet, Lakeside, Kingsley, Oakleaf Plantation,
Bellair-Meadowbrook Terrace and Camp Blanding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2986 8204 3019 8205 3019 8177 3018 8169
3014 8169 3012 8168 3008 8168 3007 8169
3003 8169 3001 8168 2999 8164 2991 8162
TIME...MOT...LOC 0012Z 322DEG 15KT 3009 8192
SHASHY